Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Stopped taking beta blockers. On cozzar and diuretic. High blood pressure. Is this the rebound from opressor?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have stopped completely my beta blockers for one week. I was on lopresser for 5months with side effects. Did titrate from drug as advised. Am now on Cozzar and diuretic.
Past two days BP ok but pulse is 110 122. Should this be checked or is this still rebound from the lopressor?
Posted Thu, 2 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Rakesh Madhyastha 15 minutes later

Thank you for the query

I would like to know a few more things in order to come to a better conclusion

1. When did you start cozzar with diuretic?
2. What side effects did you face from Lopressor?
3. How long have you been a hypertensive

Please get back to me soon, I am awaiting your reply.

Above answer was peer-reviewed by
Follow-up: Stopped taking beta blockers. On cozzar and diuretic. High blood pressure. Is this the rebound from opressor? 26 minutes later
Started Cozzar with diuretic on XXXXXXX 13th. Started to titrate slowly from lopressor25mg/plus diuretic on 15th and stopped completely on XXXXXXX 6th. Initially had some rebound effect with stopping ie higher bp138/80 and pulse 90;
Slowly rising BP with some weight gain but not higher than 140/90. rate
However this pulse avg 120 has been persistant and awoke me from sleep.
Hypertensive for about one ear.
Had depression irritability tiredness and general malaise feeling on lopressor.
Answered by Dr. Rakesh Madhyastha 13 hours later

Thanks for writing back

Persistent high pulse rate is probably due to the diuretic causing either dehydration and electrolyte disturbance, the rebound effect of Lopressor should have settled by now. Diuretics are known to produce dehydration, hyponatremia and hypokalemia especially in age groups >60 years
Please check with your doctor and get serum electrolytes done as soon as possible.

I hope I have answered your query, if there are no further queries please accept my answer

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor